Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 70, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2019, 3:48 PM EDT for Hamilton County, Marion County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2019, 3:48 PM EDT (19:48 UTC)
- Expired
- Jun 24, 2019, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hamilton County, TN, Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:49 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:14 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 24, 3:14 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Morristown TN 314 PM EDT Mon Jun 24 2019 .SHORT TERM (Tonight and Tuesday)...Through the afternoon and evening, a line of strong to severe storms will cross from east to west across the area. With the amount of sunshine that has occurred across much of the TN Valley, and with dewpoints in the upper 60s to lower 70s, there will be a good amount of instabilty in the pre-storm environment. Gusty winds so far indicate a more dynamic environment than the past few days as well, and downdrafts will transport strong winds aloft to the surface. The activity is expected to exit to the east around 00-01Z. The zone forecast will include a late afternoon period to account for this timing. Dry air in the mid levels builds in quickly but low level moisture may linger and allow for some cloudy skies overnight. Winds should provide enough mixing to prevent widespread fog. Surface high pressure will be building over the area tomorrow, with a dry westerly flow aloft that will provide mostly sunny skies and highs in the mid to upper 80s. .LONG TERM (Tuesday night through Monday)...Finally, slightly drier air will build into the Southern Appalachian region in the wake of a departing upper trough. The sub-tropical high will slowly build across the region through much of the remainder of the work week which should help to limit diurnal convection to the higher terrain features. A weakness will gradually develop in the ridge pattern over the Lower Mississippi Valley. A light southerly component to the low level flow may help to moisten the local Southern Appalachian atmosphere Friday into Saturday allowing for a little higher chance probability for showers and thunderstorms. However, the best chance of more widespread convection may occur toward the end of the extended period Sunday into Sunday night as a back door frontal boundary slips into the region as an unusually strong upper trough drops southeast across the Northeastern U.S. Temperatures will be seasonably warm through the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 69 89 68 87 / 20 10 10 20 Knoxville McGhee Tyson Airport, TN 67 87 65 86 / 30 10 0 10 Oak Ridge, TN 68 87 65 88 / 20 10 0 10 Tri Cities Airport, TN 64 85 60 85 / 60 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Jun 24, 2:59 PM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 259 PM EDT Mon Jun 24 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251900- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 259 PM EDT Mon Jun 24 2019 /159 PM CDT Mon Jun 24 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Another round of showers and thunderstorms can be expected mainly this afternoon into the evening. Some of these storms may be severe, with damaging winds the primary threat. Large hail will also be possible, and localized heavy rainfall may lead to ponding of water in poor drainage areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon. Please report severe weather or severe weather damage to us at www.weather.gov/mrx/SpotterReports/.
In the hours before
Special weather statement, Jun 24, 3:41 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
341 PM EDT Mon Jun 24 2019
TNZ098>100-242030-
Marion TN-Bradley TN-Hamilton TN-
341 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BRADLEY...
SOUTHEASTERN MARION AND HAMILTON COUNTIES UNTIL 430 PM EDT/330 PM
CDT/...
At 340 PM EDT/240 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Signal Mountain, or 9 miles west of Chattanooga,
moving northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Chattanooga, Cleveland, Soddy-Daisy, Signal Mountain, Walden,
Lakesite, Ridgeside, South Cleveland, Fairmount, Harrison, Red Bank,
Collegedale, Lookout Mountain, Harrison Bay State Park, Hicks Gap
State Park, Ooltewah, McDonald, Middle Valley, Falling Water and
Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT/800 PM
CDT/ for east Tennessee.
LAT...LON 3508 8552 3514 8540 3516 8538 3536 8501
3511 8487 3498 8541 3498 8547
TIME...MOT...LOC 1940Z 245DEG 27KT 3506 8542
GaruckasSpecial weather statement, Jun 24, 3:47 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Morristown TN
347 PM EDT Mon Jun 24 2019
TNZ014-037-038-242030-
Claiborne TN-Union TN-Grainger TN-
347 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAIBORNE...NORTHWESTERN
GRAINGER AND UNION COUNTIES UNTIL 430 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Maynardville, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Maynardville, New Tazewell, Tazewell, Harrogate, Springdale, Lone
Mountain, Powell River Preserve, Rose Hill, Norris Lake, Big Ridge
State Park, Sharps Chapel and Sandlick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east Tennessee...and southwestern Virginia.
LAT...LON 3660 8358 3637 8343 3620 8393 3629 8398
3630 8397 3635 8397 3639 8393 3639 8392
3640 8391
TIME...MOT...LOC 1947Z 241DEG 29KT 3630 8393
DieganThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:41 PM EDT | Special Weather Statement | MRX | Hamilton | 49 min |
| Jun 24, 3:47 PM EDT | Special Weather Statement | MRX | Claiborne, Union | 43 min |
| Jun 24, 3:56 PM EDT | Special Weather Statement | MRX | Bledsoe, Sequatchie | 49 min |
| Jun 24, 3:58 PM EDT | Special Weather Statement | MRX | Roane | 47 min |
| Jun 24, 4:14 PM EDT | Special Weather Statement | MRX | McMinn | 46 min |
| Jun 24, 4:20 PM EDT | Special Weather Statement | MRX | McMinn, Meigs | 40 min |
| Jun 24, 4:25 PM EDT | Special Weather Statement | MRX | Anderson, Knox, Union | 50 min |
| Jun 24, 4:36 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Knox, Loudon, Morgan, Roane and 1 more | 54 min |
| Jun 24, 4:41 PM EDT | Special Weather Statement | MRX | Bradley, Polk | 49 min |
| Jun 24, 4:43 PM EDT | Special Weather Statement | MRX | Monroe | 47 min |
| Jun 24, 4:50 PM EDT | Tornado Warning | MRX | Claiborne, Grainger, Union | 25 min |
| Jun 24, 5:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, McMinn, Meigs, Monroe and 1 more | 52 min |
| Jun 24, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Union | 31 min |
| Jun 24, 5:20 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson, Knox, Union | 40 min |
| Jun 24, 5:29 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Polk | 31 min |
| Jun 24, 5:30 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 31 min |
| Jun 24, 5:37 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 38 min |
| Jun 24, 5:57 PM EDT | Special Weather Statement | MRX | McMinn | 48 min |
| Jun 24, 6:32 PM EDT | Special Weather Statement | MRX | Greene | 43 min |
| Jun 24, 7:06 PM EDT | Special Weather Statement | MRX | Carter, Unicoi, Washington | 39 min |
| Jun 24, 6:40 PM EDT | Special Weather Statement | MRX | Graham | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.